Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 18, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 27, 2011, 7:41 PM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 28, 2011, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2011, 7:41 PM MDT (01:41 UTC)
- In effect from
- Mar 28, 2011, 12:00 PM MDT
- Expired
- Mar 28, 2011, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4952 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
445 WWUS84 KEPZ 280141 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 741 PM MDT SUN MAR 27 2011 ...A RED FLAG WARNING IS IN EFFECT MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING FOR ALL OF SOUTHWEST...SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS FOR WINDS GREATER THAN 20 MPH...RELATIVE HUMIDITIES 15 PERCENT OR LOWER AND VERY HIGH OR GREATER FIRE DANGER... .A CONTNUED PROGRESSION OF UPPER LEVEL DISTURBANCES EMBEDDED IN STRONG WESTERLY FLOW WILL MOVE ACROSS THE REGION INTO THE FIRST PART OF THIS WEEK. THIS WILL CAUSE STRONG WEST TO SOUTHWEST FLOW ACROSS THE FIRE DISTRICT MONDAY...WITH STRONG WINDS DEVELOPING MONDAY AFTERNOON. A LEE TROUGH OVER EASTERN NEW MEXICO WILL PRODUCE A MODERATE TO STRONG SURFACE PRESSURE GRADIENT AND WILL CONTRIBUTE TO THE BREEZY TO WINDY CONDITIONS MONDAY AFTERNOON. THE MODERATE TO STRONG WINDS...COMBINED WITH LOW HUMIDITY AND HIGH OR GREATER FIRE DANGER RATINGS...WILL CAUSE CRITICAL FIRE CONDITIONS MONDAY DURING THE AFTERNOON AND EARLY EVENING HOURS. NMZ110>113-TXZ055-056-281500- /O.UPG.KEPZ.FW.A.0015.110328T1800Z-110329T0200Z/ /O.NEW.KEPZ.FW.W.0018.110328T1800Z-110329T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 741 PM MDT SUN MAR 27 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT MONDAY. THIS UPGRADES THE FIRE WEATHER WATCH...WHICH IS NO LONGER IN EFFECT. * WINDS...SUSTAINED 20 FOOT WINDS OF 25 TO 30 MPH OR HIGHER WITH GUSTS EXCEEDING 40 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS. * TIMING...NOON TO 8 PM ON MONDAY. * REMARKS...EXTREME DROUGHT CONDITIONS PREVAIL SOUTH AND WEST OF INTERSTATE 10 AND ALONG THE RIO GRANDE SOUTH FROM TRUTH OR CONSEQUENCES NEW MEXICO TRHOUGH HUDSPETH COUNTY TEXAS WITH SEVERE DROUGHT CONDITIONS ELSEWHERE. NIGHTTIME BREEZES WILL CONTINUE TO HAMPER OVERNIGHT HUMIDITY RECOVERY MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
189 WWUS84 KEPZ 281305 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 705 AM MDT MON MAR 28 2011 ...A RED FLAG WARNING IS IN EFFECT MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING FOR ALL OF SOUTHWEST...SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS FOR WINDS GREATER THAN 20 MPH...RELATIVE HUMIDITIES 15 PERCENT OR LOWER AND VERY HIGH OR GREATER FIRE DANGER... .A CONTNUED PROGRESSION OF UPPER LEVEL DISTURBANCES EMBEDDED IN STRONG WESTERLY FLOW WILL MOVE ACROSS THE REGION INTO THE FIRST PART OF THIS WEEK. THIS WILL CAUSE STRONG WEST TO SOUTHWEST FLOW ACROSS THE FIRE DISTRICT MONDAY...WITH STRONG WINDS DEVELOPING MONDAY AFTERNOON. A LEE TROUGH OVER EASTERN NEW MEXICO WILL PRODUCE A MODERATE TO STRONG SURFACE PRESSURE GRADIENT AND WILL CONTRIBUTE TO THE BREEZY TO WINDY CONDITIONS MONDAY AFTERNOON. THE MODERATE TO STRONG WINDS...COMBINED WITH LOW HUMIDITY AND HIGH OR GREATER FIRE DANGER RATINGS...WILL CAUSE CRITICAL FIRE CONDITIONS MONDAY DURING THE AFTERNOON AND EARLY EVENING HOURS. NMZ110>113-TXZ055-056-290200- /O.CON.KEPZ.FW.W.0018.110328T1800Z-110329T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 705 AM MDT MON MAR 28 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 30 MPH OR HIGHER WITH GUSTS EXCEEDING 35 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF AROUND 10 PERCENT LOWLANDS AND 10 PERCENT TO 15 PERCENT ABOVE 7000 FEET. * TIMING...NOON TO 8 PM ON MONDAY. * REMARKS...EXTREME DROUGHT CONDITIONS PREVAIL SOUTH AND WEST OF INTERSTATE 10 AND ALONG THE RIO GRANDE SOUTH FROM TRUTH OR CONSEQUENCES NEW MEXICO TRHOUGH HUDSPETH COUNTY TEXAS WITH SEVERE DROUGHT CONDITIONS ELSEWHERE. NIGHTTIME BREEZES WILL CONTINUE TO HAMPER OVERNIGHT HUMIDITY RECOVERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ 20
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 27, 3:09 PM MDT, 4 hours 32 minutes earlier.
Area forecast discussion, Mar 27, 3:09 PM MDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
309 PM MDT SUN MAR 27 2011
.SYNOPSIS...
WARM AND DRY WEATHER WILL CONTINUE THROUGH THE WEEK. EXPECT BREEZY
TO WINDY CONDITIONS ON MONDAY WITH PATCHY BLOWING DUST... FOLLOWED
BY A BRIEF RESPITE FROM THE WINDS ON TUESDAY. BREEZY CONDITIONS
WILL RETURN AGAIN WEDNESDAY. TEMPERATURES THROUGH THE NEXT FEW
DAYS WILL BE IN THE UPPER 70S TO LOWER 80S ACROSS LOWLAND AREAS.
LATE NEXT WEEK WILL BRING A DECREASE IN THE WINDS...BUT INCREASING
TEMPERATURES... WITH UPPER 80S POSSIBLE IN THE LOWLANDS BY FRIDAY.
&&
.DISCUSSION...
WEATHER CONDITIONS WILL CHANGE THIS WEEK...BUT UNFORTUNATELY THE
CHANGES WILL DO NOTHING TO HELP THE DROUGHT AND FIRE WX CONDITIONS
ACROSS THE AREA. A SERIES OF LOW-AMPLITUDE UPPER LEVEL TROUGHS
WILL MOVE ACROSS THE CENTRAL ROCKIES ON MONDAY...AND AGAIN ON
WEDNESDAY... RESULTING IN BREEZY TO WINDY WEST-SOUTHWEST WINDS.
BLOCKING HIGH OVER CENTRAL CANADA WILL FINALLY BREAK DOWN MID-
WEEK... ALLOWING A STRENGTHENING RIDGE TO DEVELOP OVER THE
SOUTHWESTERN CONUS... DRIVING TEMPERATURES UPWARD TOWARDS THE END
OF THE WEEK.
FOR TOMORROW... PRESSURE GRADIENT WILL BE TIGHTEST OVER SW NEW
MEXICO AS LEE SFC LOW TAKES SHAPE IN FAR NE NEW MEXICO. STRONGEST
WINDS ALOFT WILL BE NORTH OF THE AREA...WHICH WILL HELP KEEP THE
WINDS BELOW ADVISORY CRITERIA. EXPECT 20-25 MPH SUSTAINED... GUSTS
TO AROUND 40 DURING PEAK MIXING. WINDS WILL BE STRONG ENOUGH TO
SATISFY RED FLAG CRITERIA...SEE FIRE WX DISCUSSION BELOW FOR
DETAILS. EXPECT PATCHY BLOWING DUST AREA-WIDE.
TUESDAY WILL FINALLY BRING A BREAK FROM THE WIND. SURFACE HIGH
BUILDING OVER THE PLAINS TUESDAY WILL ALLOW THE DRYLINE TO RETREAT
WESTWARD TOWARDS THE RIO GRANDE VALLEY TUE NIGHT. THIS WILL RESULT
IN INCREASING CLOUDS ALONG THE HIGHER TERRAIN OF HUDSPETH AND
OTERO COUNTIES BY WEDNESDAY MORNING...BUT THE CLOUDS AND LOW LEVEL
EASTERLY FLOW WILL QUICKLY MIX-OUT BY MIDDAY WEDNESDAY AS ANOTHER
TROUGH APPROACHES.
FOR WEDNESDAY THE GFS HAS FINALLY FALLEN IN STEP WITH THE ECMWF
AND HAS BACKED- OFF FROM ITS EARLIER HIGH-AMPLITUDE TROUGH
SCENARIO. INSTEAD... ANOTHER FAIRLY WEAK WAVE WILL PUSH THROUGH
THE AREA... BRINGING MORE BREEZY WEST-SOUTHWEST WINDS FOR
WEDNESDAY AFTERNOON.
THE WEDNESDAY SYSTEM WILL SIGNAL THE BREAKDOWN OF THE CENTRAL
CANADIAN RIDGE...WHICH WILL ALLOW BROAD RIDGING TO BUILD IN ACROSS
THE SOUTHWESTERN CONUS. THURSDAY AND FRIDAY WILL BRING ANOTHER
RESPITE FROM THE WINDS. INCREASING HEIGHTS FRIDAY...AND FOLLOWED
BY INCREASING SOUTHWEST WINDS ALOFT SATURDAY...SUGGESTS THE
POTENTIAL FOR A BIG LATE WEEK WARM-UP. 12Z MEX GUIDANCE OFFERS UP
A HIGH OF 89F FOR SATURDAY...WHICH WOULD BE A RECORD FOR THE DAY.
KEEP IN MIND THAT DAY 6 MOS GUIDANCE IS USUALLY DAMPENED BY CLIMO.
BUT ALSO KEEP IN MIND THE NATURE OF DAY-6 FORECASTS. 00Z ENSEMBLE
MOS HIGH END OFFERED UP A MAX OF 86...SO THIS IS A PRETTY BIG
SWITCH.
MODELS OVERALL IN GOOD AGREEMENT THROUGH ABOUT FRI-SAT...THEN
DIFFER ON THE TIMING AND STRENGTH OF DEVELOPING TROUGH OFF THE
WEST COAST. OBVIOUSLY...THIS WILL AFFECT THE STRENGTH OF THE
SOUTHWEST FLOW TOWARDS THE WEEKEND...WHICH WILL IMPACT
TEMPERATURE FORECASTS.
IT IS WORTH NOTING THAT WE WILL BE WITHIN A DEGREE OR TWO OF 80 F
FOR MAX TEMPS THROUGH THE REMAINDER OF MARCH. CLIMATE FOCAL POINT
NOVLAN DID SOME DIGGING...FOUND RECORD WARMEST MARCH WAS IN
1972... WHICH FEATURED AN AVERAGE TEMPERATURE OF 61.2 F. SO FAR WE
THE AVERAGE FOR MARCH 2011 IS RUNNING 62.3 F... SO THE RECORD IS
IN JEOPARDY.
&&
.AVIATION...VALID 28/00Z-29/00Z.
P6SM SKC-FEW250 THRU PD. FEW100 18Z-24Z. WINDS THIS EVENING
26015G25KT DECREASING TO 27010T OR LESS BY MIDNIGHT. WINDS
WILL INCREASE AGAIN BY MONDAY 18Z 25020G30KT. OCNL MDT TUBC OVR NR
MTNS BELOW 15KFT MSL. PSBL PY BLDU MON AFTN. MTN TOP WINDS
270/30-40KT.
&&
.FIRE WEATHER...
DRY AND WARM WEATHER WILL CONTINUE FOR MOST OF THIS WEEK AS THE
UPPER FLOW REMAINS DRY. SMALL DISTURBANCES IN THIS FLOW WILL KEEP
OUR WINDY AFTERNOON CONDITIONS EACH DAY THROUGH WEDNESDAY. SOME
LOWLANDS WILL REACH RED FLAG CRITERION THIS AFTERNOON WITH MOST
AREAS REACHING CRITICAL FIRE WEATHER PARAMETERS ON MONDAY. HIGH
TEMPERATURES FOR MOST OF THIS WEEK WILL REMAIN AROUND 10 DEGREES
ABOVE NORMAL. A STRONGER DISTURBANCE ALOFT WILL DROP DOWN EASTERN
NEW MEXICO LATE WEDNESDAY NIGHT AND BRING A SLIGHT CHANCE OF RAIN
AND SNOW SHOWERS TO THE SACRAMENTO MOUNTAINS. A COLD FRONT WILL
ACCOMPANY THIS DISTURBANCE...AND COOL TEMPERATURES FOR THURSDAY
BACK TO NORMAL OR SLIGHTLY BELOW NORMAL. AN UPPER RIDGE WILL
RAPIDLY BUILD IN LATER THURSDAY AND FRIDAY AND TEMPERATURES WILL
QUICKLY RECOVER BACK TO WELL ABOVE NORMAL FOR THE WEEKEND. THE MIN
RH FIELD WILL UNDER 15% FOR THE LOWLANDS SUNDAY AND ALL AREAS
MONDAY. THE HAINES INDEX WILL GENERALLY RUN 4 FOR MOST AREAS
SUNDAY AND MONDAY AFTERNOON AND EARLY EVENING HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 52 81 49 82 50 / 0 0 0 0 0
SIERRA BLANCA TX 50 80 46 83 45 / 0 0 0 0 0
LAS CRUCES 49 80 43 82 43 / 0 0 0 0 0
ALAMOGORDO 49 78 46 77 44 / 0 0 0 0 0
CLOUDCROFT 37 60 39 60 36 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 45 78 41 78 41 / 0 0 0 0 0
SILVER CITY 38 67 43 70 41 / 0 0 0 0 0
DEMING 42 79 42 80 42 / 0 0 0 0 0
LORDSBURG 46 79 41 80 42 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR NMZ111-112.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR NMZ110>113.
TX...RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR TXZ055-056.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR TXZ055-056.
&&
25-HARDIMAN / 20-NOVLANHazardous weather outlook, Mar 27, 6:45 AM MDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 645 AM MDT SUN MAR 27 2011 NMZ022>025-030>032-TXZ055-056-281215- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 645 AM MDT SUN MAR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDY CONDITIONS WILL DEVELOP THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY TO WINDY CONDITIONS WILL OCCUR AGAIN MONDAY THROUGH WEDNESDAY...WITH PATCHY BLOWING DUST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.